apollo

Online Doctor Consultation & Medicines

Hello,

Select your location

About PARACETAMOL

PARACETAMOL belongs to the group of medicines called analgesics (pain killers), and antipyretics (fever-reducing agents) used to reduce fever and treat mild to moderate pain. Also, it is used to relieve headache, migraine, toothache, period pain, back pain, muscle pain and rheumatic pains. Pain and fever are caused by the activation of pain receptors due to the release of certain natural chemicals in the body like prostaglandin. 

PARACETAMOL works by inhibiting the production of certain chemical messengers in the brain known as prostaglandins. Thus, reduces pain. Also, PARACETAMOL affects an area of the brain that regulates body temperature known as the hypothalamic heat-regulating centre. Thereby, it reduces fever.

Take PARACETAMOL as advised by your physician. Your doctor will recommend how often you need to take PARACETAMOL based on your medical condition. In some cases, PARACETAMOL may cause side effects such as nausea, stomach pain and dark coloured urine. Most of these side effects of PARACETAMOL do not require medical attention and gradually resolve over time. However, if the side effects persist or worsen, please consult your doctor. 

Avoid taking PARACETAMOL if allergic to it. PARACETAMOL is not recommended for children below 6 years of age. If you are pregnant or breastfeeding, please consult a physician before using PARACETAMOL. Avoid alcohol consumption with PARACETAMOL as it may increase the risk of liver damage. If you have an impaired nutritional state caused by anorexia (eating disorder), malnutrition or alcohol abuse or if you are dehydrated, inform your doctor before taking PARACETAMOL.

Uses of PARACETAMOL

Fever, Pain relief

Medicinal Benefits

PARACETAMOL contains Paracetamol, an analgesic (pain killer) and antipyretic (reduces fever). It inhibits the production of certain chemical messengers in the brain known as prostaglandins. Thus, reduces pain. Also, PARACETAMOL affects an area of the brain that regulates body temperature known as the hypothalamic heat-regulating centre. Thereby, it reduces fever.

Directions for Use

Tablet/capsule: Swallow it as a whole with a glass of water. It can be taken with or without food anytime. Do not crush, break or chew it. Oral liquid: Shake the bottle well before use. Take the suggested dose by mouth using the measuring cup/dosing syringe/dropper provided by the pack.

Storage

Store in a cool and dry place away from sunlight

Side Effects of PARACETAMOL

  • Nausea
  • Stomach pain
  • Dark coloured urine

In-Depth Precautions and Warning

Drug Warnings

Avoid taking PARACETAMOL if allergic to it. PARACETAMOL is not recommended for children below 6 years of age. If you are pregnant or breastfeeding, please consult a physician before using PARACETAMOL. Avoid alcohol consumption with PARACETAMOL as it may increase the risk of liver damage. If you have an impaired nutritional state caused by anorexia (eating disorder), wrong nutrition or alcohol abuse or if you are dehydrated, inform your doctor before taking PARACETAMOL. Avoid taking more than recommended doses as it may increase the risk of serious liver damage.

Drug Interactions

Drug-Drug Interactions: PARACETAMOL may interact with blood thinners (warfarin), cholesterol-lowering drugs (cholestyramine), analgesics (aspirin), antibiotics (chloramphenicol, rifampicin), anti-gout medicines (probenecid), antitubercular drug (isoniazid), anticonvulsants (lamotrigine, carbamazepine, phenytoin), and anti-nausea agents (metoclopramide, domperidone). 

Drug-Food Interactions: PARACETAMOL may interact with St. John’s wort (herbal medicine to treat depression).  Avoid foods rich in carbohydrates, and pectin including jellies, cabbage, Brussels sprouts and broccoli as PARACETAMOL may interact with these foods. Also, avoid intake of alcohol with PARACETAMOL as it may increase the risk of liver damage.

Drug-Disease Interactions: If you have kidney or liver disease, hepatitis, Gilbert's syndrome (a liver condition), hemolytic anaemia (abnormal breakdown of red blood cells), G-6-PD deficiency (a hereditary condition resulting in low red blood cell counts), blood poisoning, inform your physician before taking PARACETAMOL.

Safety Advice

  • Safety Warning

    Alcohol

    Consult Your Doctor

    You are recommended to avoid consumption of alcohol with PARACETAMOL as it may cause severe liver damage.

  • Safety Warning

    Pregnancy

    Please consult a physician if you are pregnant or planning for pregnancy before using PARACETAMOL. Your physician may suggest the lowest dose of PARACETAMOL and for the shortest duration if you are pregnant.

  • Safety Warning

    Breast Feeding

    PARACETAMOL may be excreted in small amounts in breast milk. Therefore, please consult a physician before using PARACETAMOL if you are breastfeeding.

  • Safety Warning

    Driving

    PARACETAMOL usually does not affect your ability to drive or operate machinery.

  • Safety Warning

    Liver

    Take PARACETAMOL with caution, especially if you have a history of liver diseases/conditions. The dose may be adjusted by your physician as required.

  • Safety Warning

    Kidney

    Take PARACETAMOL with caution, especially if you have a history of kidney diseases/conditions. The dose may be adjusted by your physician as required.

Habit Forming

No

Diet & Lifestyle Advise

  • Get adequate sleep as resting the muscles can help in reducing inflammation and swelling.
  • Follow heat or cold therapy, apply a cold or hot compress on the joints for 15-20minutes regularly.
  • Acupuncture, massage and physical therapy may also be helpful.
  • Eat foods rich in antioxidants such as berries, spinach, kidney beans, dark chocolate, etc.
  • Foods containing flavonoids such as soy, berries, broccoli, grapes and green tea help in reducing inflammation. 
  • Maintain a healthy weight by performing regular low-strain exercises and eating healthy food.
  • Avoid smoking and alcohol consumption.

Special Advise

If you have a high fever or signs of infection after using PARACETAMOL for more than 3 days or if pain persists after using PARACETAMOL for more than 5 days, please consult a physician.

Patients Concern

Disease/Condition Glossary

Pain: It is a term used to describe any unpleasant feeling or discomfort. It occurs due to nerve damage (in cases of backache, toothache, or muscle pain) or persistent stimulation (in headaches or migraine). Pain may vary from mild to severe, depending on the underlying condition.

Fever: It is an abnormal increase in body temperature due to infection, chemotherapy, or various disease condition. If the body temperature is 98.6°F, it is normal and if it goes above 100.4°F (38), it is called fever or pyrexia. Body temperature is increased in response to infection or varied problems to protect the body. Flu is one of the most common causes of fever. 

FAQs

How does PARACETAMOL work?

PARACETAMOL works by inhibiting the production of certain chemical messengers in the brain known as prostaglandins. Thus, reducing pain. Also, PARACETAMOL affects an area of the brain that regulates body temperature known as the hypothalamic heat-regulating centre. Thus, it reduces fever.

Can I take PARACETAMOL with warfarin?

You are not recommended to take PARACETAMOL with warfarin as co-administration of these two medicines may increase the risk of bleeding more easily. However, if you are supposed to use these medicines together, you are advised to contact your physician so that the dose may be adjusted appropriately to use safely.

Does PARACETAMOL affect laboratory tests?

PARACETAMOL may affect how certain tests work such as blood sugar test and uric acid test. Therefore, if you are about to undergo blood test or any laboratory tests, inform your physician or lab technician that you are taking PARACETAMOL.

Can i take PARACETAMOL with other paracetamol containing products?

You are not recommended to take PARACETAMOL with other paracetamol containing products as it may cause paracetamol overdose.

What happens if i take more than the recommended dose of PARACETAMOL?

If you take more than suggested doses of PARACETAMOL, it may cause overdose and lead to serious liver damage. The symptoms of overdose include vomiting, loss of appetite, stomach pain, paleness and nausea. However, if you notice any of these symptoms while taking PARACETAMOL, please consult a doctor immediately.

Available Medicines for

PARACETAMOL